Radiation recall pneumonitis (RRP) is a type of radiation induced lung injury that develops in a previously irradiated lung field and is triggered by administration of chemotherapeutic or immunomodulating agents. To our knowledge there is only one report of Osimertinib induced RRP. The predominant symptoms include dyspnea and cough which usually resolve after stopping the inciting agent and with glucocorticoids. We describe a 52-year-old lady with lung cancer who developed Osimertinib induced RRP. She had significant dyspnoea and cough despite stopping Osimertinib and treatment with corticosteroids. She was referred to specialist palliative care team for alleviation of symptoms. Her symptoms responded well with non-pharmacological measures and pharmacological agents including opioids and mirtazapine. This is the first report on the effect of supportive care interventions on symptom relief in Osimertinib induced RRP.
- Supportive care
- Clinical decisions
- Drug administration
- Respiratory conditions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Twitter @jk_pulickal, @JeniferJeba
Contributors All authors were involved in the patient care. JJS and JK drafted the manuscript, undertaking the literature review. TC, BI, BS, AS and MM reviewed and contributed to the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; internally peer reviewed.